Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Feb 6, 2019, 5:03 PM CST for Cheatham County, Davidson County, Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2019, 5:03 PM CST (23:03 UTC)
- Expired
- Feb 6, 2019, 8:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheatham County, TN, Davidson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 5:10 PM CST | FLASH FLOOD | 2 Sse West Nashville, TN | CREEK OVERFLOWING ITS BANKS AND FIELDS FLOODED AT MONTGOMERY BELL ACADEMY. |
| Feb 6, 5:21 PM CST | FLASH FLOOD | 1 Ssw Nashville, TN | VIDEO OF FLASH FLOODING AT EXXON ON CHARLOTTE AND I-40. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
812
WGUS54 KOHX 062303
FFWOHX
TNC021-037-070200-
/O.NEW.KOHX.FF.W.0002.190206T2303Z-190207T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
503 PM CST Wed Feb 6 2019
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Central Davidson County in Middle Tennessee...
Southeastern Cheatham County in Middle Tennessee...
* Until 800 PM CST.
* At 459 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is possible in
the Nashville Metro area this evening.
This includes the following streams and drainages...Mill Creek and
the Woodbine area near Thompson Lane...Richland Creek including West
Nashville...Whites Creek including Bordeaux and Northwest
Nashville...Richland Creek including Green Hills and Belle
Meade...Downtown Nashville, North Nashville and Metro Center, and
West End...Gibson Creek including Madison...Sevenmile Creek
including Grassmere and areas near Edmonson Pike...Mill Creek
including Antioch...Browns Creek including Oak Hill, Berry Hill and
South Nashville...Ewing Creek including Brick Church...Sams
Creek...Pond Creek...Flat Creek including Bellevue...Scottsboro
including areas along Bull Run and Sulpher Creek...Dry Creek
including the Rivergate Area...Overall Creek including
Bellevue...Little Harpeth River including Brentwood, Forest Hills,
and Edwin Warner Park...Bells Bend...Cub Creek, Indian Creek, and
Whites Bend...and East Nashville and Inglewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3627 8669 3612 8665 3607 8678 3606 8696
3607 8708 3620 8710 3624 8704 3627 8689
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 2:21 PM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Feb 6, 2:21 PM CST, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Nashville TN 221 PM CST Wed Feb 6 2019 .DISCUSSION... We had expected a band of heavy showers to set up over our northwest counties today, but the frontal zone has sagged southward with the heaviest band of showers focused along and south of Interstate 40. Within the bands of showers, one half inch amounts have been common with some spots like southern Hickman County into southern Williamson County picking up over 1 inch from the heavier downpours. Going into the evening, showers will be most likely along and north of I-40. Deep moisture will continue to stream into the area with near record level precipitable water values. Many areas will pick up 1 inch of rainfall, but some localized 2 inch amounts may occur. Localized street/urban flooding may occur, but we do not think a flood watch is needed at this time as the pockets of heavy rainfall are transient. We are likely to see some big rises on creeks and streams, and rivers will eventually respond. Some points along the Cumberland are expected to reach action stage within the next couple of days. The main impact from the rain today and tonight will be to set the stage for future flood potential. That could be an issue Thursday evening, but more likely early next week when a period of prolonged rainy wx is expected. A couple of strong to marginally severe thunderstorm cannot be ruled out through tonight, and squirrelly winds along the frontal zone mean that tornado chances do exist. But, with marginal instability and weak lapse rates, the overall threat is very low. Late tonight, the low level boundary will begin to lift northward as a low pressure system cranks up over the Mid Ms Valley. This will lift the heavier showers north of our area by daybreak. Temperatures will not change much through the night with readings mostly in the upper 50s and lower 60s. During the daytime Thursday, most of the area will get into the warm sector, with gusty south winds over 35 mph at times and record setting temperature well into the 70s. A wind advisory may be needed for a few gusts over 40 mph, and the overnight forecasters can make that determination. A band of showers with some heavy downpours will be moving into our far west counties late Thursday afternoon ahead of a strong cold front. The showers and front will sweep across the area mainly Thursday evening with rainfall averaging around one half inch. Friday will be a shocker, with highs around 35 degrees colder than Thursday's highs. Friday night will be clear and cold with lows in the teens and lower 20s. Dry and chilly wx sticks around Saturday as well. Just as quick as winter makes a return for Friday and Saturday, early spring will start to return again on Sunday. Rainy and mild wx is expected for the first half of next week. Rain totals of 2 to 3 inches are expected, which could lead to flooding concerns across the area. && .AVIATION... 18Z TAF DISCUSSION. CKV/BNA/MQY/CSV...Terminals forecast reasoning philosophy centered around being as descriptive as possible but not overusing multiple FM and Tempo groups, thus trying to make most concise forecast possible. Thus, several amendments per minor to moderate fluctuations in visibility, ceilings, wind direction and wind speed probable at individual terminals thru 07/18Z. Ceiling should generally persist at high end MVFR transitioning to IFR thresholds after 07/00Z. LIFR ceilings should be predominate CSV thru 07/18Z. However, with CSV ceilometer continuing non operations status, AMD NOT SKED continues. VFR vsbys should slowly deterioate into predominate MVFR thresholds thru 07/18Z. Sly sfc 10-15kt sustained winds expected thru 07/18Z. As sfc gradient influences enhance, especially after 07/12Z, gusts 20 to 30kts possible. && .PRELIMINARY POINT TEMPS/POPS... Nashville 60 75 30 39 20 / 100 70 100 0 0 Clarksville 59 74 25 36 17 / 100 100 100 0 0 Crossville 59 71 30 38 20 / 90 30 100 10 0 Columbia 61 75 30 41 21 / 90 70 100 0 0 Lawrenceburg 61 75 31 41 22 / 80 40 100 0 0 Waverly 62 73 27 37 19 / 100 100 100 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........31
Hazardous weather outlook, Feb 6, 5:00 AM CST, 12 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CST Wed Feb 6 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-071100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CST Wed Feb 6 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is a marginal to slight risk of severe storms Wednesday and Wednesday night across most of Middle Tennessee. The best chance for severe storms is around Clarksville, Dover and Erin. The primary threat is damaging straight-line winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Rain and thunderstorms will become heavier and more widespread today and will last into Thursday evening before a strong cold frontal passage. Expected rainfall totals for this event range from less than an inch across the southern Cumberland Plateau to more than 2.5 inches around Clarksville and Land-between-the- Lakes. Some flooding is possible in these areas, especially Thursday and Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is unlikely today and tonight.
In the hours before
Special weather statement, Feb 6, 12:25 PM CST, 4 hours 38 minutes before
Special Weather Statement National Weather Service Nashville TN 1225 PM CST Wed Feb 6 2019 TNZ057>060-061915- Hickman TN-Williamson TN-Lewis TN-Maury TN- 1225 PM CST Wed Feb 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEWIS...NORTHWESTERN MAURY...WEST CENTRAL WILLIAMSON AND SOUTHEASTERN HICKMAN COUNTIES UNTIL 115 PM CST... At 1224 PM CST, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Centerville, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Columbia, Santa Fe, Williamsport and Primm Springs. This includes Interstate 840 near mile marker 13. LAT...LON 3560 8743 3575 8747 3590 8711 3563 8703 TIME...MOT...LOC 1824Z 253DEG 25KT 3568 8737 Barnwell
Special weather statement, Feb 6, 2:34 PM CST, 2 hours 29 minutes before
Special Weather Statement National Weather Service Nashville TN 234 PM CST Wed Feb 6 2019 TNZ028-062>064-078-062115- Cannon TN-Rutherford TN-Wilson TN-De Kalb TN-Warren TN- 234 PM CST Wed Feb 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE KALB...NORTHEASTERN RUTHERFORD...NORTH CENTRAL WARREN...SOUTHEASTERN WILSON AND NORTHERN CANNON COUNTIES UNTIL 315 PM CST... At 233 PM CST, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Woodbury, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Smithville, Dowelltown, Liberty, Auburntown and Milton. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3584 8576 3586 8626 3599 8626 3607 8576 TIME...MOT...LOC 2033Z 268DEG 27KT 3591 8618 Barnwell
Local storm report, Feb 6, 4:29 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CST WED FEB 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG 5 WSW AUBURNTOWN 35.93N 86.18W
02/06/2019 RUTHERFORD TN FIRE DEPT/RESCUE
CARPORT ON FRONT OF HOME DESTROYED. ROOF DAMAGE TO
DOUBLE-WIDE HOME. SCATTERED TREE DAMAGE/MINOR DEBRIS
NEAR W TRIMBLE RD AND HALLS HILL PIKE.
&&
EVENT NUMBER OHX1900029
SCHAPERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 12:25 PM CST | Special Weather Statement | OHX | Hickman | 50 min |
| Feb 6, 2:34 PM CST | Special Weather Statement | OHX | DeKalb | 41 min |
| Feb 6, 2:38 PM CST | Tornado Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 12 min |
| Feb 6, 3:30 PM CST | Areal Flood Advisory | OHX | Dickson, Hickman, Humphreys, Perry, Williamson | 4 hr |
| Feb 6, 3:37 PM CST | Areal Flood Advisory | OHX | Davidson, Maury, Rutherford, Williamson, Wilson | 4 hr |
| Feb 6, 3:45 PM CST | Areal Flood Advisory | OHX | Cannon, DeKalb, Putnam, Rutherford, Smith, White and 1 more | 4 hr |
| Feb 6, 4:10 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Williamson | 4 hr |
| Feb 6, 4:33 PM CST | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys | 117 min |
| Feb 6, 5:41 PM CST | Areal Flood Advisory | OHX | Davidson, Rutherford, Smith, Sumner, Trousdale, Wilson | 4 hr |
| Feb 6, 5:52 PM CST | Special Weather Statement | OHX | Davidson | 38 min |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.